Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2008, 8:23 PM CDT for Wayne County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 9, 2008, 8:37 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 100123 TORPAH ILC191-100200- /O.NEW.KPAH.TO.W.0051.080610T0123Z-080610T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 823 PM CDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 900 PM CDT. * AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTHWEST OF CISNE...OR 8 MILES SOUTH OF FLORA...MOVING NORTHEAST AT 18 MPH. * LOCATIONS IN THE WARNING INCLUDE... CISNE... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3861 8815 3856 8816 3848 8851 3861 8856 TIME...MOT...LOC 0123Z 232DEG 16KT 3858 8850 $$ MY/PS
1 follow-up statement
000 WWUS53 KPAH 100137 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 836 PM CDT MON JUN 9 2008 ILC191-100146- /O.CAN.KPAH.TO.W.0051.000000T0000Z-080610T0200Z/ WAYNE IL- 836 PM CDT MON JUN 9 2008 ...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS IS CANCELLED... THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED FROM WAYNE COUNTY. LAT...LON 3861 8815 3856 8816 3848 8851 3861 8856 TIME...MOT...LOC 0136Z 232DEG 16KT 3862 8844 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:35 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 1:35 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT MON JUN 9 2008 .DISCUSSION... SURFACE BOUNDARY TO WEST WILL MOVE EAST THRU FA TONIGHT. BEST SVR CHANCE DURING DAYTIME HEATING PM/EVENING HOURS ALONG/AHEAD OF BOUNDARY WHICH WILL BE NW 1/2 FA...MOVING THRU SE HALF W/O AID OF DIURNAL PEAK INSTABILITY LATE TONIGHT. PRIMARY THREAT GIVEN THERMAL PROFILE WILL BE DAMAGING WINDS & LOCALLY HEAVY RAINS. BOTH GFS/NAM MODEL BOUNDARY THRU MOST IF NOT ALL FA BY 12Z TUE...BUT WE LINGERED SMALL MOS POP SUGGESTED SLGT CHC IN THE FAR SE OF THE PENNYRILE THRU EARLY TUE AM. DRIER MEAN RELATIVE AIR WORKS DOWN THE COLUMN DURING THE AFTERNOON WITH SURFACE HIGH MOVING ACROSS LOWER OHIO RIVER VALLEY IN THE WAKE SO SUBSIDENCE SHUOLD TAKE OVER AND SUPPRESS PM TSM CHANCES EVEN WITH TDS STILL RUNNING M-U60S. WED-THU SHOULD BE MAINLY DRY AS RIDGING PREDOMINATES SE U.S. WHILE TROFFING DEVELOPS IN NRN PLAINS. THIS WILL SWEEP THE NEXT SYSTEM INTO THE FORECAST PICTURE FRIDAY WITH THE BEST CHANCE OF PCPN COMING WITH A FRONTAL ENTRANCE AND THEN POSSIBLE PASSAGE FRI NIGHT. THE GFS HAS CONSISTENTLY SIGNALLED FROPA FRI NIGHT BUT THE ECMWF HAS LINGERED A POP THRU AT LEAST SAT. WE WILL FOLLOW HPC LEAD AND BLEND TO COLLAB PIC WHICH SEEMS AT THIS POINT TO BE A COMPROMISE LINGER SMALL POP SAT AND DRY SUNDAY FORECAST. MOS BLEND OF TEMPS TO GOING FORECAST AND COLLAB PIC LIKEWISE WORKS WELL AND WILL BE OUR OVERALL SHORT-TO-LONG RANGE FORECAST TEMP STRATEGY. && .AVIATION... BEST CHC CB/THUNDER WILL BE PEAK HEATING HOURS CGI TAF. FRONTAL ENTRANCE/PASSAGE TONIGHT WL YIELD OCNL SHRA/TSRA ALL TAF SITES AND MAY TEMPORARILY DROP CIGS/VSBYS INTO MVFR CATEGORY. LOWER CLOUD DECK FROM FRONTAL ENTRANCE/CONVECTION WL MAINTAIN MVFR CIGS THRU AM HOURS TUE WITH GRADUALLY IMPROVING CONDITIONS AFT 15Z TUE AS CLOUDS SCATTER OUT WEST TO EAST UPON FRONTS DEPARTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 9, 5:12 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 512 AM CDT MON JUN 9 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 512 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT...MAINLY IN AREAS NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS LATE TODAY AND EARLY TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS AND HAIL THE PRIMARY RISKS. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. HOWEVER...MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. WIND GUSTS OF FROM 25 TO 30 MPH ARE EXPECTED TODAY. THIS WILL CREATE ROUGH CONDITIONS ON AREA LAKES. BOATERS OF SMALL CRAFT SHOULD EXERCISE CAUTION. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE MISSISSIPPI RIVER ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM FRIDAY ON INTO NEXT WEEKEND. AT THIS TIME...IT LOOKS AS THOUGH MOST OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE OHIO AND WABASH RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jun 9, 5:06 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CARRIER MILLS 37.69N 88.63W
06/09/2008 SALINE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT THE COMMUNITY.
&&
SMITTYLocal storm report, Jun 9, 6:16 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PUXICO 36.95N 90.16W
06/09/2008 M1.00 INCH STODDARD MO EMERGENCY MNGR
QUARTER SIZE HAIL.
&&
SMITTYLocal storm report, Jun 9, 6:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG VIENNA 37.41N 88.89W
06/09/2008 JOHNSON IL BROADCAST MEDIA
LATE REPORT...UPROOTED SMALL TREES WITH SMALLER BRANCHES
ON TOP OF SOME TREES SNAPPED. DAMAGE OCCURRED THROUGHOUT
THE RURAL VIENNA AREA.
&&
SMITTYLocal storm report, Jun 9, 7:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 4 S DALE 37.94N 88.49W
06/09/2008 HAMILTON IL LAW ENFORCEMENT
TREES DOWN
&&
MIKEYLocal storm report, Jun 9, 7:35 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST SIKESTON 36.88N 89.58W
06/09/2008 E60 MPH SCOTT MO LAW ENFORCEMENT
TORRENTIAL RAINS REPORTED WITH THE STORM.
&&
SMITTYLocal storm report, Jun 9, 7:42 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM FUNNEL CLOUD 2 N BENTON 38.04N 88.92W
06/09/2008 FRANKLIN IL EMERGENCY MNGR
FUNNEL CLOUD BRIEFLY FORMED BUT HAS SINCE DISSIPATED.
SEEN AT REST STOP NORTH OF TOWN ALONG INTERSTATE 57.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:14 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 46 min |
| Jun 9, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 30 min |
| Jun 9, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 28 min |
| Jun 9, 7:59 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 46 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.